Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 75, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Dec 28, 2008, 7:25 AM CST for Carroll County, Leflore County, Mississippi. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2008, 7:25 AM CST (13:25 UTC)
- Expired
- Dec 30, 2008, 6:37 PM CST
- In force
- 59 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
Counties Carroll County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 136 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yalobusha River at Whaley (YWGM6).
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 28, 3:15 AM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Dec 28, 3:15 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 AM CST SUN DEC 28 2008 .DISCUSSION...SHORT TERM(TODAY THROUGH MONDAY NIGHT)...LOCAL RADARS NOW HAVE ALL OF THE MEASURABLE RAINS E OF I-55 MOVING STEADILY E. ISOLATED SHRA/TSRA STREAMING INTO SERN MS ALONG I-59 CORRIDOR ARE BECOMING SOMEWHAT ALIGNED WITH UPPER LEVEL SWLY FLOW AS AN UPSTREAM MID LEVEL VORT CENTER IN W TX SPINNING OUR DIRECTION. MOST RAINFALL AMOUNTS OVERNIGHT FELL IN THE 0.5-1.5 INCH RANGE WITH SYSTEM WEAKENING AS IT PROGRESSED INTO OUR CWFA. EXPECT THE FRONT TO GET HUNG UP FOR 12 HOURS OR SO IN EXTREME SE MS AS A PACIFIC SURFACE HIGH(1025MB) CENTER BUILDS INTO THE REGION FROM THE ARKLATEX WITH RAPIDLY DIMINISHING NWLY WINDS. CLOUDS AND SOME HINT AT LIGHT RAIN STAYS OVER SERN THIRD OF CWFA THIS EVENING AS THE DISTURBANCE TRACKS INTO THE TN VALLEY BY LATER TONIGHT. SHALLOW DRY LAYER SHOULD CONTROL NWRN TWO THIRDS OF CWFA UNTIL THAT UPPER TROUGH PASSES...AND DEEPER DRYING/COOLING TREND RESUMES INTO MONDAY. BY MONDAY NIGHT...CLEAR SKIES AND LIGHT WIND SET UP A GOOD RADIATIONAL COOLING SCENARIO FOR A RETURN OF SOME FROST EARLY TUESDAY MORNING... MAINLY NORTH PORTIONS. RATHER INTERESTING COMBINATION OF COOL LOWS AND MILD HIGHS IN LATEST GFS MEX MOS BEYOND TODAY. NOT MUCH OVERALL DEVIATION FOLLOWING GOOD PERFORMANCE IN THE RECORD SETTING WARMTH OF SATURDAY. THE ONLY POP ADJUSTMENTS WERE FOR BOOSTING CHANCES OVER SERN CWFA THROUGH TONIGHT AS A FEW HUNDREDTHS OF AN INCH PROBABLY WORTH BETTER THAN THE NEAR 50 PERCENT MAV VALUES./40/ LONGER TERM(TUESDAY THROUGH SUNDAY)... LOOKS LIKE A PROGRESSIVE PATTERN WHERE SYSTEMS WILL PASS THROUGH THE REGION EVERY FEW DAYS...WHICH WILL BRING FLUCTUATIONS IN DAILY HIGHS AND COOL NIGHT TIME LOWS. GFS...EUROPEAN AND ENSEMBLE MEANS WERE IN GENERAL AGREEMENT WITH THE PROGRESSIVE PATTERN. A PACIFIC AIRMASS WILL QUICKLY EXIT THE REGION ON TUESDAY...AS A DRY COLD FRONT PUSHES THROUGH ON TUESDAY NIGHT. HIGH PRESSURE WILL PUSH ACROSS THE REGION ON WEDNESDAY. GFS TRIED TO BRING SOME LIGHT SHOWERS ACROSS THE SOUTH...BUT WENT WITH DRY POPS INSTEAD. WE WILL START TO GET SOME RETURN FLOW AHEAD OF A WEAK UPPER TROUGH COMING OUT OF THE PLAINS ON NEW YEARS DAY. THIS SYSTEM DOES NOT LOOK AS IMPRESSIVE AS IT DID ON THE LAST SEVERAL MODEL RUNS. WE WILL GET SOME SCATTERED SHOWERS ACROSS THE REGION ON THURSDAY AND THURSDAY NIGHT. A COLD FRONT WILL PUSH THROUGH THE REGION ON FRIDAY. THE SHOWERS WILL END FROM THE NORTHWEST ON FRIDAY EVENING. HIGH PRESSURE WILL BUILD ACROSS THE REGION ON SATURDAY. WE WILL START TO GET SOME RETURN FLOW ON SUNDAY FOR SOME ISOLATED SHOWERS ON SUNDAY. AS FAR AS TEMPS WENT WITH A BLEND OF MEX AND MOS GUIDANCE. FOR POPS WENT CLOSE TO MEX POPS...EXCEPT WENT DRY FOR WEDNESDAY./17/ && .AVIATION...MVFR CONDITIONS MAINLY LIMITED TO NEAR THE FRONTAL ZONE OVER SERN MS WHILE CEILINGS IMPROVE TO VFR ABOUT 75 MILES INTO THE COOL AIR. SHRA AND ISOLATED TSRA CONTINUE TO WEAKEN AS THEY TRACK NE AT 40KTS+. VERY SMALL SEWD SHIFT IN CLOUDS AND RAIN UNTIL LATER THIS EVENING WHEN THE TROUGH MOVES BY TO OUR N. EXPECT VFR CEILINGS GENERALLY RISING ABOVE 5K FEET BY MIDDAY BEFORE THEY START CLEARING FROM NW TO SE LATER TONIGHT. WINDS WILL REMAIN LIGHT NW AT 7-11KTS. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 57 39 64 36 / 13 31 3 0 MERIDIAN 59 40 64 30 / 32 44 13 0 VICKSBURG 57 40 64 36 / 9 22 2 0 HATTIESBURG 63 48 66 36 / 62 61 15 0 NATCHEZ 58 43 64 37 / 21 47 4 0 GREENVILLE 55 36 61 39 / 2 6 1 0 GREENWOOD 55 35 60 36 / 5 11 2 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Dec 28, 4:07 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 407 AM CST SUN DEC 28 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 407 AM CST SUN DEC 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 6:59 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey | 46 min |
| Dec 27, 7:41 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 49 min |
| Dec 27, 8:02 PM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Grenada, Holmes, Montgomery and 1 more | 58 min |
| Dec 28, 7:29 AM CST | River Flood Warning | JAN | Attala, Holmes | 5 days |
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.